Alert archive / Missouri / Frost Advisories in 2022

Frost Advisory 2, NWS Kansas City, MO

April 17, 20224 counties in Kansas; 15 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Apr 17, 2022, 1:58 PM CDT for 4 counties in Kansas; 15 counties in Missouri. It took effect at Apr 18, 2022, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2022, 1:58 PM CDT (18:58 UTC)
In effect from
Apr 18, 2022, 4:00 AM CDT
Expired
Apr 18, 2022, 9:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WWUS73 KEAX 171858
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
158 PM CDT Sun Apr 17 2022

KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-181100-
/O.NEW.KEAX.FZ.W.0003.220418T0900Z-220418T1400Z/
/O.NEW.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, and Kearney
158 PM CDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 32 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 28 possible.

* WHERE...Portions of northeast Kansas and north central, 
  northeast, northwest and west central Missouri.

* WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-181100-
/O.NEW.KEAX.FR.Y.0002.220418T0900Z-220418T1400Z/
/O.NEW.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/
Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
158 PM CDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...For the Frost Advisory, from 4 AM to 9 AM CDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
399 
WWUS73 KEAX 180829
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
329 AM CDT Mon Apr 18 2022

KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-181800-
/O.UPG.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/
/O.NEW.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/
/O.CON.KEAX.FZ.W.0003.220418T0900Z-220418T1400Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, and Kearney
329 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  ongoing. For the second Freeze Warning, sub-freezing 
  temperatures as low as 27 expected.

* WHERE...Portions of northeast Kansas and north central, 
  northeast, northwest and west central Missouri.

* WHEN...For the first Freeze Warning, until 9 AM CDT this 
  morning. For the second Freeze Warning, from 3 AM to 9 AM CDT 
  Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-181800-
/O.UPG.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/
/O.NEW.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/
/O.CON.KEAX.FR.Y.0002.220418T0900Z-220418T1400Z/
Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
329 AM CDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

* WHAT...Frost is possible this morning. For the Freeze Warning
  tonight, sub-freezing temperatures as low as 29 expected. 

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. For
  the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. 
 
* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
300 
WWUS73 KEAX 181353
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
853 AM CDT Mon Apr 18 2022

KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-182200-
/O.EXP.KEAX.FZ.W.0003.000000T0000Z-220418T1400Z/
/O.CON.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, and Kearney
853 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of northeast Kansas and north central, 
  northeast, northwest and west central Missouri.

* WHEN...For the first Freeze Warning, until 9 AM CDT this 
  morning. For the second Freeze Warning, from 3 AM to 9 AM CDT 
  Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-182200-
/O.EXP.KEAX.FR.Y.0002.000000T0000Z-220418T1400Z/
/O.CON.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/
Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
853 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. 
  For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 17, 12:39 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 17, 12:39 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1239 PM CDT Sun Apr 17 2022

.Discussion...
Issued at 420 AM CDT SUN APR 17 2022

Key Messages:

 - Light rain showers expected through the afternoon.

 - Sub-freezing conditions expected Tuesday morning.

...Discussion...

Light showers have developed and lifted across the forecast area
this morning as a mid-level shortwave trough digs through the
Central Plains. Strong isentropic ascent is main lifting mechanism
for these showers, and will continue to be so as showers move from
west to east on this Easter Sunday. These light showers are
currently fighting a drying layer reaching from the surface up to
roughly 7000 feet. Model soundings are currently projecting the
environment to fully saturate by this afternoon. However, with these
showers already present and a few observation sites showing
drizzle to light rain, we are anticipating this to saturate a
little quicker and showers ramping up by mid to late morning,
continuing through the afternoon. We also wouldn't be surprised to
hear a few rumbles of thunder late this morning in southern MO
through the early afternoon as storms potentially tap into small
MUCAPE fields of 200-400 J/kg. Forecast rainfall accumulation
totals are expected to remain on the lower end of the spectrum
with areas along and south of I-70 seeing anywhere from
0.10"-0.20", whereas areas north of I-70 may see a trace to 0.10".
Expect overall cooler conditions today with morning lows in the
upper 30s to lower 40s and highs ranging in the 40s.

The aforementioned shortwave trough will push any remaining rain
showers completely out of the CWA by Sunday night. Much to our
dismay, strong northerly winds are anticipated to strengthen and
mix down to the surface Sunday night into Monday morning. Strong
CAA will yield brisk Monday morning temps in the lower 30s and
wind chills in the 20s as northeasterly winds gust as high as
15-25 MPH by 8AM. Afternoon highs will also remain unseasonably
cool despite the dry weather and sunny skies with highs in the
50s. Winds are projecting to remain on the gusty side through most
of Monday, finally relaxing into Tuesday as surface high rolls
into the region, yielding calm and dry weather.

An upper-level trough is still on track to move through the region
on Wednesday, leading to clouds and showers as early as Tuesday
night into Wednesday. Strong WAA is expected ahead of this system
as models continue to depict a strengthening LLJ out of the
south. This jet will provide the moisture and buoyancy needed to
support the the chance for scattered showers and thunderstorms by
Wednesday afternoon. Confidence in the chance for severe weather
with this system is still low at this time. Temps are also still
on track to rebound to seasonal norms with highs in the 60s and
70s by the later half of the week.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1236 PM CDT SUN APR 17 2022

Ceilings are expected to lower into the MVFR range this afternoon
and towards IFR overnight. With winds remaining light throughout
the night, there is no strong mechanism to get rid of the low
level moisture. Given this is the case, there is the potential for
fog to develop overnight. Cold front is expected to move through
the region Monday morning. This will effectively clear skies,
allowing breezy northwest winds to develop.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Klaus
Aviation...BT
Hazardous weather outlook, Apr 17, 5:05 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
505 AM CDT Sun Apr 17 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
505 AM CDT Sun Apr 17 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few rumbles of thunder will be possible Tuesday night, but no
hazardous weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:58 PM CDTFreeze WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more14 hr
Apr 17, 1:58 PM CDTFreeze WarningEAXAtchison, Doniphan, Leavenworth19 hr

Nearby

Frost Advisories in Missouri, 2022Frost Advisories in Kansas, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.